Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 25, 2015, 8:06 PM CDT for Iron County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2015, 8:06 PM CDT (01:06 UTC)
- Expired
- Mar 25, 2015, 8:30 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Iron County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 7:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.1 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
632
WUUS53 KLSX 260106
SVRLSX
MOC093-260145-
/O.NEW.KLSX.SV.W.0003.150326T0106Z-150326T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CDT WED MAR 25 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IRON COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 845 PM CDT
* AT 803 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF ANNAPOLIS TO PIEDMONT TO 11
MILES SOUTHEAST OF GARWOOD...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANNAPOLIS...GLOVER...SABULA...VULCAN...CHLORIDE...HOGAN AND DES
ARC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3727 9074 3737 9075 3738 9076 3747 9078
3751 9077 3755 9055 3732 9055 3731 9054
3727 9055 3727 9069 3726 9070
TIME...MOT...LOC 0106Z 251DEG 32KT 3742 9076 3721 9071
3697 9072
HAIL...1.00IN
WIND...60MPH
$$
GKS1 follow-up statement
972
WWUS53 KLSX 260130
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 PM CDT WED MAR 25 2015
MOC093-260139-
/O.CAN.KLSX.SV.W.0003.000000T0000Z-150326T0145Z/
IRON MO-
830 PM CDT WED MAR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR IRON COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH
ADDITIONAL THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM.
LAT...LON 3727 9074 3737 9075 3738 9076 3747 9078
3751 9077 3755 9055 3732 9055 3731 9054
3727 9055 3727 9069 3726 9070
TIME...MOT...LOC 0129Z 251DEG 32KT 3749 9052 3728 9047
3704 9048
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 6:41 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 25, 6:41 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT Wed Mar 25 2015
.SHORT TERM: (Through Late Tonight)
Issued at 410 PM CDT Wed Mar 25 2015
Focus for tonight will be TSRA chances and potential flooding.
Convection allowing mdls are in generally good agreement with
ongoing TSRA intensifying over the next few hours and spreading ewd
reaching the srn portions of the CWA around 00z this evening. Some
training will be possible early in the event. However, by 06z, cells
shud be more progressive and transitioning ewd withe more stratiform
precip behind the leading line thru the morning hours.
This presents a question of how much rainfall will occur overnight.
Believe threat for flooding is not as great as previously thought.
However, with the area receiving precip yesterday, TSRA expected
tonight with stratiform precip expected behind, feel the threat is
still high enuf to keep the watch going.
As for temps, have trended twd the cooler guidance with fropa
tonight.
Tilly
.LONG TERM: (Thursday through Next Wednesday)
Issued at 410 PM CDT Wed Mar 25 2015
Precip shud be moving out of the region by 15z Thurs leaving the
remainder of the day dry. With clouds clearing, have trended twd the
warmer guidance with deep mixing expected.
Not much change from the prev forecast. Mdls are in good agreement
with a strong s/w digging into the region Thurs night into Fri
bringing a cooler airmass into the region. Mdls are now suggesting
light precip with this s/w and have added low PoPs for this time
period. Have kept low for now, but if this signal remains
persistent, these PoPs will need to be increased drastically.
Soundings for this time period suggests SN will be possible when sfc
temps are cool enuf. Still some questions regarding p-types and will
modify as the system approaches.
Temps gradually moderate with mdls in fairly good agreement thru
next Tues. Upper air pattern becomes more zonal with a cdfnt will
bring chance of RA on Sun with another fnt bringing a chance for
TSRA on Wed into Thurs.
Tilly
&&
.AVIATION: (For the 00z TAFs through 00z Thursday Evening)
Issued at 634 PM CDT Wed Mar 25 2015
Showers moving mainly along I-70 corridor as of 2330z. So KUIN
will remain on far northern fringes of any precipitation this
evening. Main issue could be some mvfr at times there. Further
south light rain with mvfr cigs and vsbys through daybreak then
cigs/vsbys become vfr for remainder of taf forecast period.
Otherwise, winds to persist from the north to northwest through
the forecast period.
Specifics for KSTL:
Showers moving mainly along I-70 corridor as of 2330z. Light rain
with mvfr cigs and vsbys through 11z Thursday then cigs/vsbys become vfr
for remainder of taf forecast period. Otherwise, winds to persist
from the north then back to the northwest after 11z Thursday.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Thursday morning FOR Crawford MO-Iron
MO-Jefferson MO-Madison MO-Reynolds MO-St. Francois MO-Ste.
Genevieve MO-Washington MO.
IL...FLASH FLOOD WATCH through Thursday morning FOR Clinton IL-Marion
IL-Monroe IL-Randolph IL-St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Mar 25, 4:16 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 416 PM CDT WED MAR 25 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 416 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA THIS EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY ACROSS PARTS OF SOUTHEAST MISSOURI. HAIL AROUND 1 INCH IN DIAMETER AND LOCALLY DAMAGING WIND WILL BE POSSIBLE THESE THUNDERSTORMS ARE ALSO EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL...AND FLOODING IS POSSIBLE ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY OBSERVATIONS OF SEVERE WEATHER INCLUDING HAIL...DAMAGING WIND...HEAVY RAINFALL...AND FLASH FLOODING. TILLY
In the hours before
Local storm report, Mar 25, 8:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 3 NW ELLINGTON 37.27N 91.01W
03/25/2015 E0.75 INCH REYNOLDS MO PUBLIC
DIME TO PENNY SIZED HAIL
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:25 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 50 min |
| Mar 25, 8:33 PM CDT | River Flood Warning | LSX | Osage, Reynolds | 10 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.